Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 53, NWS Birmingham, AL

February 28, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 28, 2009, 5:34 AM CST for 5 counties in Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 5:34 AM CST (11:34 UTC)
Expired
Feb 28, 2009, 6:15 AM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Hale County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 56 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 2:52 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 281134
SVRBMX
ALC001-021-047-065-105-281215-
/O.NEW.KBMX.SV.W.0053.090228T1134Z-090228T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 AM CST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  NORTHERN PERRY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MARION...
  NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  EAST CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF GREENSBORO...

* UNTIL 615 AM CST

* AT 530 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED 10 MILES NORTH OF MARION...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARNELL AND MAPLESVILLE BY 610 AM CST...
  PLECHER BY 615 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3285 8739 3285 8731 3283 8731 3283 8688
      3285 8687 3285 8674 3249 8683 3265 8769
TIME...MOT...LOC 1134Z 275DEG 37KT 3276 8733

$$
1 follow-up statement
000 
WWUS54 KBMX 281150
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CST SAT FEB 28 2009

ALC065-281200-
/O.CAN.KBMX.SV.W.0053.000000T0000Z-090228T1215Z/
HALE AL-
550 AM CST SAT FEB 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3255 8682 3262 8733 3280 8731 3275 8676
TIME...MOT...LOC 1150Z 277DEG 45KT 3270 8720

$$

ALC001-021-047-105-281215-
/O.CON.KBMX.SV.W.0053.000000T0000Z-090228T1215Z/
DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-
550 AM CST SAT FEB 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR SOUTHWESTERN CHILTON...EAST CENTRAL PERRY...WEST CENTRAL AUTAUGA
AND NORTHEASTERN DALLAS COUNTIES...

AT 547 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED NEAR SPROTT...OR ABOUT 6 MILES NORTHEAST OF MARION...
MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAUL M GRIST STATE PARK BY 605 AM CST...
  PLANTERSVILLE...PARNELL...STANTON AND VALLEY CREEK JUNCTION BY 610
  AM CST...
  PLECHER BY 615 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SATURDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3255 8682 3262 8733 3280 8731 3275 8676
TIME...MOT...LOC 1150Z 277DEG 45KT 3270 8720

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:14 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 28, 3:14 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 AM CST SAT FEB 28 2009

.SHORT TERM...TODAY THROUGH SUNDAY.

CURRENT BOUNDARY CURRENTLY ALONG AND NORTH OF THE I-20 CORRIDOR.
THIS BOUNDARY WILL CONTINUE TO SLOWLY EDGE NORTH...ALLOWING MUCH
MORE OF THE CWA TO GET INTO THE WARM SECTOR OUT OF THE COLD FRONT.
ISOLATED ACTIVITY WILL CONTINUE TO DEVELOP IN THE WARM SECTOR. WHAT
DOES DEVELOP WILL LIKELY BE SURFACE BASED AND HAVE THE CAPABILITY
OF ROTATING AND PRODUCING ANY TYPE OF SEVERE WEATHER. THE MAIN
THREAT WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM
CENTREVILLE TO ALEXANDER CITY. STORMS TO THE NORTH OF THIS LINE
WILL LIKELY CONTAIN LARGE HAIL AND DAMAGING WINDS.

BEGINNING TO SEE A SURFACE WAVE DEVELOP OUT AHEAD OF THE COLD
FRONT. FLASH FLOODING CONTINUES TO BE A CONCERN ACROSS THE FAR
NORTHERN THIRD OF THE AREA...AS NUMEROUS FLASH FLOOD WARNINGS HAVE
BEEN ISSUED. THIS WAVE WILL EVENTUALLY DEVELOP INTO A SURFACE LOW
AND SWING RIGHT UP THE I-20/59 CORRIDOR. THIS WILL SPELL THE
BEGINNING OF THE END FOR THE WEATHER ACROSS THE AREA AS THE COLD
FRONT WILL BEGIN TO PUSH THROUGH LATE MORNING ACROSS THE NORTH AND
MID AFTERNOON ACROSS THE SOUTH.

ONCE THIS STORM SYSTEM PUSHES OUT...THE NEXT THREAT WILL BE IN THE
FORM OF SNOW. AN UPPER LEVEL DISTURBANCE WILL SLIDE SOUTHEAST INTO
CENTRAL ALABAMA. THIS LOW WILL PROVIDE THE DYNAMIC COOLING THAT
WILL BE NEEDED FOR SNOWFALL ACROSS CENTRAL ALABAMA. BIG QUESTION
ON THIS SYSTEM NOW WILL BE THE EXACT TRACK OF THE UPPER LEVEL
DISTURBANCE AND WHERE THE HEAVIEST BAND OF SNOW WILL SET UP. FOR
NOW WILL GO WITH THE BAND OF HEAVIEST PRECIPITATION GENERALLY
ALONG AND EAST OF THE I-20/59 CORRIDOR FROM MIDNIGHT TO 6 AM
SATURDAY NIGHT...SUNDAY MORNING. AT THIS TIME WILL CONTINUE TO
HIGHLIGHT IN THE HWO AS ACCUMULATIONS ARE EXPECTED TO LESS THAN 2
INCHES WITH THIS SNOW EVENT. MOST OF THE SNOW WILL BE DONE BY NOON
TO 3 PM ACROSS THE SOUTHEASTERN COUNTIES. STAY TUNED FOR FURTHER
UPDATES.

.LONG TERM...MONDAY THROUGH SATURDAY.

BEHIND THIS DYNAMIC SYSTEM THIS WEEKEND...CONDITIONS WILL IMPROVE
QUITE A BIT. HIGH PRESSURE WILL BUILD IN AT THE SURFACE ON
MONDAY...WHILE THE UPPER LEVELS REMAIN IN A TROUGH. THIS WILL KEEP
THE AREA BELOW NORMAL THROUGH MONDAY. BY TUESDAY...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD AND SLIDE INTO CENTRAL ALABAMA BY
WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO WARM BACK TO SEASONABLE
CONDITIONS BY THE END OF THE WEEK. NEXT CHANCE AT RAIN WILL BE ON
SATURDAY.

&&

.AVIATION...06Z TAF DISCUSSION.

EXPECT FOR SHOWERS AND THUNDERSTORMS TO AFFECT ALL TAF SITES TONIGHT
AT SOME POINT OR ANOTHER. HANDLED THE TIMING WITH A TEMPO GROUP AS
THE HEAVIEST THUNDERSTORMS ARE EXPECTED TO OCCUR WITHIN THE NEXT 4
TO 5 HOURS. RAIN WILL ACTUALLY LIFT NORTHWARD...WITH ONLY ISOLATED
SHOWERS FOR TOI AND MGM. THE LINE OF STRONGER STORMS AND RAIN WILL
REMAIN GENERALLY ACROSS THE NORTHERN TAFS. CEILINGS WILL LOWER
THROUGH THE OVERNIGHT HOURS AND WILL BE AROUND 500 TO 700 FEET BY 9Z
AND STAY UNTIL THE FRONT PASSES. LOOK FOR THE RAIN TO END SOON AFTER
18Z FOR THE NORTH AND 21 TO 23Z FOR THE SOUTH. CEILINGS WILL STAY
AROUND 1500 FEET THROUGH THE END OF THE PERIOD. VISIBILITIES WILL
GENERALLY DECREASE WITH ANY OF THE THUNDERSTORMS THAT ACTUALLY MOVE
THROUGH A TAF SITE. WINDS WILL STAY UP FOR MOST OF THE NIGHT.

EXPECT A WIND SHIFT TO OCCUR DURING THE DAY TOMORROW AS A SURFACE
LOW PRESSURE SYSTEM BEGINS TO APPROACH THE AREA. WINDS WILL ALSO
BEGIN TO PICK UP AND BECOME GUSTY.

NO SNOW YET IN THE FORECAST. IT IS STILL MORE THAN 24 HOURS AWAY.
WILL PROBABLY BEGIN TO INCLUDE IN THE 12Z FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     57  36  43  23  48 /  90  40  50   0   0
ANNISTON    61  37  43  27  50 /  90  30  60   0   0
BIRMINGHAM  59  34  43  25  50 /  90  50  60   0   0
TUSCALOOSA  59  34  45  29  52 /  90  60  30   0   0
CALERA      61  36  43  29  52 /  90  50  60   0   0
AUBURN      67  38  43  24  49 /  90  30  60   0   0
MONTGOMERY  66  36  45  26  52 /  90  30  60   0   0
TROY        72  37  45  28  53 /  90  30  50   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION-LAMAR-
FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE.

&&

16
Hazardous weather outlook, Feb 28, 4:36 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 AM CST SAT FEB 28 2009

ALZ011>015-017>050-011200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
436 AM CST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...LASTING INTO THE EARLY
AFTERNOON HOURS. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...
DAMAGING WINDS...LOCALLY HEAVY RAIN...AND ISOLATED TORNADOES. THE
THREAT WILL BE CONFINED TO AREAS NEAR AND SOUTH OF INTERSTATE 20...
ENDING FROM WEST TO EAST BY 2PM. AT THIS TIME...IT APPEARS THAT AREAS
NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST
ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT.

THE RELATIVELY SLOW MOVEMENT OF THE COLD FRONT AND THE LIKELIHOOD
THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL RESULT
LOCALIZED FLOODING AREAWIDE...ESPECIALLY ALONG AND NEAR THE COLD
FRONT. MANY AREAS RECEIVED 3 TO 5 INCHES OF RAINFALL YESTERDAY...AND
ANY ADDITIONAL RAIN AMOUNTS WILL PRODUCE FLOODING CONCERNS. THIS
THREAT SHOULD ALSO SUBSIDE BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE TONIGHT
AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW THROUGH NOON ON SUNDAY. SNOW AMOUNTS WILL GENERALLY
RANGE FROM ONE HALF OF AN INCH TO ONE AND ONE HALF INCH.
ACCUMULATIONS WILL LIKELY OCCUR ON GRASSY SURFACES...BUT SOME
ROADWAYS MAY BECOME SLICK ESPECIALLY WEST. ANY ACCUMULATIONS SHOULD
BE GONE BY AFTERNOON AS HIGHS WILL REACH THE 40S.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH SATURDAY AT 2 PM.

75/LINHARES

In the hours before

Local storm report, Feb 28, 1:46 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
            COUNTY AT THIS TIME.

&&

KLAWS
Local storm report, Feb 28, 4:02 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE

&&

KLAWS
Local storm report, Feb 28, 4:45 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             2 S TUSCALOOSA          33.21N 87.54W
02/28/2009  E0.75 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED NEAR STOKES

&&

KLAWS
Local storm report, Feb 28, 5:27 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 W HUBBERTVILLE        33.83N 87.81W
02/27/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.

0955 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  M0.50 INCH       JEFFERSON          AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
            AND 16TH ST N IN DOWNTOWN BIRMINGHAM.

0956 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.

0956 AM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
02/27/2009  E50.00 MPH       JEFFERSON          AL   POST OFFICE

            ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
            HOSPITAL IN WEST BIRMINGHAM.

1010 AM     TORNADO          CHELSEA                 33.33N 86.64W
02/27/2009                   SHELBY             AL   NWS EMPLOYEE

            TREES AND POWER LINES DOWN IN CHELSEA NEAR POST OFFICE ON
            US HWY 280. CONFIRMED TORNADO.

1245 PM     HAIL             SAFFORD                 32.29N 87.37W
02/27/2009  E1.00 INCH       DALLAS             AL   POST OFFICE

1255 PM     FLASH FLOOD      TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   NWS EMPLOYEE

            SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
            ALABAMA CAMPUS.

0200 PM     HAIL             PINE LEVEL              32.07N 86.06W
02/27/2009  E1.00 INCH       MONTGOMERY         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT
            AT JUNCTION OF I-65 AND US HWY 31.

0308 PM     HAIL             ALICEVILLE              33.13N 88.16W
02/27/2009  E0.75 INCH       PICKENS            AL   EMERGENCY MNGR

            PENNY SIZED HAIL IN ALICEVILLE.

0318 PM     HAIL             3 NE NORTHPORT          33.27N 87.56W
02/27/2009  E0.50 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            PINE VALLEY RETIREMENT COMMUNITY.

0341 PM     HAIL             KNOXVILLE               32.99N 87.79W
02/27/2009  E0.88 INCH       GREENE             AL   EMERGENCY MNGR

            REPORTED BY VFD IN KNOXVILLE AREA.

0401 PM     FLASH FLOOD      SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            OLD FAYETTE ROAD AT BRADY MONTGOMERY ROAD. ROAD CLOSED
            DUE TO FLOODING

0401 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

0415 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   AMATEUR RADIO

            OREGON FOREST, BEAR CREEK AND OLD WATERMELON ROADS HAVE
            WATER ACROSS THEM. FLOODING IS ALSO REPORTED NEAR THE
            NORTH RIVER YACHT CLUB.

0421 PM     HAIL             12 NW MARION            32.75N 87.46W
02/27/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

0438 PM     HAIL             MOUNDVILLE              33.00N 87.63W
02/27/2009  E0.50 INCH       HALE               AL   EMERGENCY MNGR

0445 PM     FLASH FLOOD      COLUMBIANA              33.18N 86.60W
02/27/2009                   SHELBY             AL   EMERGENCY MNGR

            THORNBURG VET CLINIC HIWAY 25 NEAR COLUMBIANA MTN

0509 PM     FLOOD            3 S CALERA              33.06N 86.75W
02/27/2009                   CHILTON            AL   PUBLIC

            WATER OVER INTERSTATE 65 NEAR MILE MARKER 228.

0521 PM     HAIL             3 S PLECHER             32.66N 86.79W
02/27/2009  E0.50 INCH       AUTAUGA            AL   TRAINED SPOTTER

            ON HIGHWAY 82 AT THE CHILTON AND AUTAUGA COUNTY LINES.

0530 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            PARKER ROAD AT SPRING HILL CHURCH ROAD CLOSED DUE TO
            FLOODING.

0530 PM     HAIL             3 N BILLINGSLEY         32.70N 86.71W
02/27/2009  E0.25 INCH       AUTAUGA            AL   AMATEUR RADIO

            NEAR THE TANASCA POWER PLANT.

0540 PM     TSTM WND DMG     3 S PLECHER             32.66N 86.79W
02/27/2009                   AUTAUGA            AL   AMATEUR RADIO

            MULTIPLE TREES DOWN AT HWY 19 AND 42 NEAR THE RAILROAD
            TRACKS.

0540 PM     HAIL             3 S PLECHER             32.66N 86.79W
02/27/2009  E0.88 INCH       AUTAUGA            AL   AMATEUR RADIO

            NEAR AUTAUGA CITY ON COUNTY ROAD 19.

0543 PM     HAIL             4 N LIVINGSTON          32.66N 88.19W
02/27/2009  E1.00 INCH       SUMTER             AL   LAW ENFORCEMENT

            EXIT 20 ON INTERSTATE 20

0550 PM     HAIL             6 E NEW PROSPECT        32.67N 86.44W
02/27/2009  E1.00 INCH       AUTAUGA            AL   AMATEUR RADIO

0550 PM     FLOOD            SAGINAW                 33.22N 86.79W
02/27/2009                   SHELBY             AL   LAW ENFORCEMENT

            WATER OVER THE ROAD AT 665 HWY 31.

0605 PM     HAIL             BELMONT                 32.56N 87.94W
02/27/2009  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

0621 PM     HAIL             DEMOPOLIS               32.52N 87.84W
02/27/2009  E0.75 INCH       MARENGO            AL   EMERGENCY MNGR

0638 PM     HAIL             4 S GALLION             32.44N 87.72W
02/27/2009  E2.75 INCH       MARENGO            AL   LAW ENFORCEMENT

            BASBEBALL SIZED HAIL REPORTED ON HIGHWAY 69 SOUTH OF
            HIGHWAY 80 BY DEPUTY.

0745 PM     TSTM WND DMG     1 W ORRVILLE            32.31N 87.26W
02/27/2009                   DALLAS             AL   EMERGENCY MNGR

            TREES DOWN NR MARTIC STATION ON SR22

0848 PM     HAIL             ASHCRAFT CORNER         33.53N 87.90W
02/27/2009  E0.75 INCH       FAYETTE            AL   EMERGENCY MNGR

0915 PM     TSTM WND DMG     SAMANTHA                33.42N 87.61W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN ON GORGAS RD. CORRECTED FOR TIME OF OCCURRENCE.

0945 PM     TSTM WND DMG     10 S TUSCALOOSA         33.09N 87.54W
02/27/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            6E OF MAXWELL

0142 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS UP TO 10 ROADS CLOSED ACROSS THE
            COUNTY AT THIS TIME.

0401 AM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/28/2009                   LAMAR              AL   EMERGENCY MNGR

            COUNTY EMA REPORTS 48 ROADS ARE NOW CLOSED COUNTYWIDE

0440 AM     HAIL             2 S TUSCALOOSA          33.21N 87.54W
02/28/2009  E0.75 INCH       TUSCALOOSA         AL   PUBLIC

            REPORTED NEAR STOKES

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:02 PM CSTTornado WarningBMXAutauga, Dallas, Greene, Hale, Marengo, Perry43 min
Feb 27, 6:14 PM CSTTornado WarningBMXMarengo31 min
Feb 27, 6:19 PM CSTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Macon, Montgomery, Tallapoosa41 min
Feb 27, 6:40 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry35 min
Feb 27, 6:43 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry32 min
Feb 27, 7:12 PM CSTTornado WarningBMXDallas, Perry48 min
Feb 27, 7:14 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Montgomery46 min
Feb 27, 8:45 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa, Walker45 min
Feb 28, 12:17 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter5 days
Feb 28, 1:18 AM CSTFlash Flood WarningBMXWinston3 hr
Feb 28, 1:23 AM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion3 hr
Feb 28, 1:44 AM CSTFlash Flood WarningBMXLamar3 hr
Feb 28, 2:12 AM CSTFlash Flood WarningBMXFayette4 hr
Feb 28, 3:30 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa45 min
Feb 28, 4:06 AM CSTFlash Flood WarningBMXLamar3 hr
Feb 28, 4:10 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Pickens, Sumter and 1 more50 min
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby47 hr
Feb 28, 4:46 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry50 hr
Feb 28, 4:55 AM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Greene, Hale, Jefferson, Perry and 2 more50 min
Feb 28, 6:11 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Perry49 min
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Feb 28, 6:15 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter7 days
Feb 28, 6:24 AM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa52 hr
Feb 28, 6:24 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo6 days
Feb 28, 6:26 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa49 min
Feb 28, 6:42 AM CSTTornado WarningBMXAutauga, Elmore, Lowndes, Macon, Montgomery48 min
Feb 28, 7:25 AM CSTTornado WarningBMXElmore, Lee, Macon, Tallapoosa50 min
Feb 28, 7:53 AM CSTTornado WarningBMXLee, Macon, Russell52 min
Feb 28, 7:59 AM CSTTornado WarningBMXChambers, Lee46 min
Feb 28, 8:03 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Tuscaloosa40 hr
Feb 28, 8:48 AM CSTFlash Flood WarningBMXLee3 hr
Feb 28, 8:49 AM CSTSevere Thunderstorm WarningBMXRussell26 min
Feb 28, 9:05 AM CSTSevere Thunderstorm WarningBMXBullock, Lowndes, Macon, Montgomery40 min
Feb 28, 9:46 AM CSTSevere Thunderstorm WarningBMXRussell29 min
Feb 28, 9:57 AM CSTAreal Flood AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Feb 28, 10:01 AM CSTTornado WarningBMXBullock, Macon, Montgomery15 min
Feb 28, 3:16 PM CSTWinter Storm WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more13 hr
Feb 28, 3:16 PM CSTWinter Weather AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Chilton and 22 more26 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.